Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 43, NWS Indianapolis, IN

June 26, 2007Hancock County, Henry County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 26, 2007, 5:54 PM EDT for Hancock County, Henry County, Madison County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2007, 5:54 PM EDT (21:54 UTC)
Expired
Jun 26, 2007, 6:30 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Hancock County, IN, Henry County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 262155
SVRIND
INC059-065-095-262230-
/O.NEW.KIND.SV.W.0043.070626T2154Z-070626T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
554 PM EDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA...
  WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 630 PM EDT

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WILKINSON...OR ABOUT 14
  MILES SOUTH OF ANDERSON...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WILKINSON BY 600 PM EDT...
  SHIRLEY BY 605 PM EDT...
  MARKLEVILLE BY 615 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 29 AND 30.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 105 AND 116.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4008 8557 3989 8541 3977 8571 3993 8583

$$
2 follow-up statements
000 
WWUS53 KIND 262213
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT TUE JUN 26 2007

INC059-065-095-262230-
/O.CON.KIND.SV.W.0043.000000T0000Z-070626T2230Z/
HANCOCK-HENRY-MADISON-
613 PM EDT TUE JUN 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN HANCOCK...NORTHWESTERN HENRY AND SOUTHEASTERN
MADISON COUNTIES...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARKLEVILLE...OR ABOUT
12 MILES SOUTHEAST OF ANDERSON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CADIZ BY 630 PM EDT...

LAT...LON 3986 8560 3994 8579 4008 8557 4001 8551
      4000 8551 3999 8549 3998 8549 3991 8543

$$
000 
WWUS53 KIND 262225
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT TUE JUN 26 2007

INC059-065-095-262235-
/O.EXP.KIND.SV.W.0043.000000T0000Z-070626T2230Z/
HANCOCK-HENRY-MADISON-
625 PM EDT TUE JUN 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK...
NORTHWESTERN HENRY AND SOUTHEASTERN MADISON COUNTIES EXPIRES AT 630
PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE.

IF YOU HAVE SEVERE WEATHER DAMAGE TO REPORT...YOU CAN CALL YOUR 
LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER 
SERVICE.

LAT...LON 3986 8560 3994 8579 4008 8557 4001 8551
      4000 8551 3999 8549 3998 8549 3991 8543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:16 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 26, 1:16 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
116 PM EDT TUE JUN 26 2007

.AVIATION...

DISCUSSION FOR 18Z TAFS.

UPPER LOW CONTINUES TO LIFT NORTHWARD ACROSS EASTERN ILLINOIS. SO
FAR ALL CONVECTION HAS REMAINED OVER ILLINOIS AND TAF SITES HAVE
NOT BEEN IMPACTED BY TSRA. HOWEVER THE LATEST VISIBLE SATELLITE
SHOWS THE CUMULUS FIELD BECOME MORE WIDESPREAD AND THICKER...AND
THE LATEST RADAR TRENDS SHOW SCATTERED TSRA BEGINNING TO DEVELOP.
SO WILL BRING A CB QUALIFIER INTO ALL SITES AT 20Z. EXCEPT LAF
WHICH IS MUCH CLOSER TO A LARGE AND PERSISTENT AREA OF STORMS IN
ILLINOIS...SO HAVE BEGUN THE CB AND VCTS THERE BY 19Z. ALSO A VCTS
IN KBMG BECAUSE SCATTERED ACTIVITY OVER SOUTHERN INDIANA SHOULD
HEAD IN THE DIRECTION. AFTER 03Z THIS EVENING...THUNDERSTORMS WILL
DIE OFF. SOME LIGHT MVFR FOG IS EXPECTED AGAIN BUT NOT CLEAR ON IF
THE CONDITIONS WILL BE GREAT FOR THE FOG TO FORM TONIGHT. AN UPPER
LOW OVERHEAD MAY KEEP THE ATMOSPHERE A BIT TOO WELL MIXED FOR
WIDESPREAD FOG. HOWEVER...THE PRESENCE OF SCATTERED STORMS WILL
BRING THE POSSIBILITY THAT AN AREA COULD GET HEAVY RAIN AND THEN
FOG AT THE SPOT OVERNIGHT. WITH A LOW CONFIDENCE...WILL HANDLE IT
FOR NOW WITH JUST LIGHT MVFR FOG AND A TEMPO GROUP FOR BRIEFLY
HEAVIER FOG RIGHT AROUND SUNRISE. UPPER LOW WILL CROSS THE AREA
FINALLY WEDNESDAY MORNING AND BRING TSRA AGAIN BY LATE MORNING.

&&

.PREV DISCUSSION... /ISSUED 1240 PM EDT TUE JUN 26 2007/

DISCUSSION...

PROBLEM OF DAY IS WHEN RAIN WILL START.

IF YOU BELIEVE NAM LIFTED INDICES...WE WILL BE SOMEWHAT UNSTABLE
THROUGH THURSDAY NIGHT...BUT MOSTLY FROM WEDNESDAY NIGHT INTO EARLY
THURSDAY NIGHT. I HAVE NO DOUBT OF THIS CONSIDERING DEWPOINTS OVER
AREA RIGHT NOW AND PERSISTENT CONVECTION OVER ILLINOIS...VERY SLOWLY
DRIFTING IN THIS DIRECTION.

SLIGHTLY LONGER TERM...MODELS ESSENTIALLY AGREE MOIST UNSTABLE AIR
STREAMING NORTH FROM GULF AREA STARTING TOMORROW AND HAVING ITS
INSTABILITY RELEASED BY INTERACTION WITH MODERATE FRONTOGENESIS AND
Q-VECTOR CONVERGENCE.

WHAT THIS MEANS TO FOREECAST IS MOST OF AREA LOW CHANCE TONIGHT TO
COVER ANYTHING THAT MAY APPEAR AHEAD OF MAIN SYSTEM. BETTER CHANCE
WEST THAN ELSEWHERE TO ACCOUNT FOR ILLINOIS CONVECTION. THEN
INCREASING HIGH CHANCES INTO THURSDAY...WITH A DECREASE THURSDAY
NIGHT. MAV POPS CAPTURE MY FEELING PRETTY WELL.

FOR TEMPS...WILL BE NEAR FWC THROUGH TOMORROW NIGHT. ACTUALLY IT IS
CLOSE TO OTHER GUIDANCE EXECPT TOMOROROW WHEN IT IS MIDDLE OF
ROAD...WHICH I LIKE BECAUSE WEDNESDAY SHOULD HAVE SAME BASIC AIR
MASS BUT MORE CLOUDS. MAV LOOKS OK THURSDAY NIGHT AND FRI.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...JOHNSON/CO
Hazardous weather outlook, Jun 26, 5:42 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
542 PM EDT TUE JUN 26 2007

INZ021-028>031-035>049-051>057-272145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
542 PM EDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL OCCUR THIS EVENING. WHILE SEVERE STORMS ARE
NOT EXPECTED...SOME STORMS WILL PRODUCE HEAVY RAIN...SMALL
HAIL...AND WIND GUSTS AROUND 40 MPH. LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM.

A FEW STORMS ARE POSSIBLE OVERNIGHT AS WELL. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. HEAVY
RAIN IS POSSIBLE ON THURSDAY. HOWEVER THE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-272145-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
542 PM EDT TUE JUN 26 2007 /442 PM CDT TUE JUN 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN THIRD OF CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

SCATTERED STORMS WILL OCCUR THIS EVENING. WHILE SEVERE STORMS ARE
NOT EXPECTED...SOME STORMS WILL PRODUCE HEAVY RAIN...SMALL
HAIL...AND WIND GUSTS AROUND 40 MPH. LIGHTNING IS A THREAT FROM
ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO FRIDAY MORNING. HEAVY
RAIN IS POSSIBLE ON THURSDAY. HOWEVER THE STORMS ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jun 26, 3:36 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT TUE JUN 26 2007

INZ045-053-054-061-062-262015-
GREENE-MONROE-MORGAN-OWEN-PUTNAM-
336 PM EDT TUE JUN 26 2007

...STRONG THUNDERSTORMS MOVING THROUGH...

AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM NEAR GREENCASTLE TO
NEAR SPENCER TO ABOUT 15 MILES WEST OF BLOOMINGTON WILL CONTINUE TO
MOVE SLOWLY NORTHEAST THROUGH 430 PM. THESE STORMS WILL PRODUCE
TORRENTIAL DOWNPOURS...WIND GUSTS OVER 40 MPH...SMALL HAIL...AND
FREQUENT LIGHTNING.  BE ALERT FOR FLOODING OF LOW LYING AREAS AND
FOR PONDING OF WATER ON ROADS.
Local storm report, Jun 26, 4:08 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT TUE JUN 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FLOOD            WASHINGTON              38.66N 87.17W
06/26/2007                   DAVIESS            IN   LAW ENFORCEMENT

            WATER ACROSS COUNTY ROAD 100 WEST JUST WEST OF
            WASHINGTON.

&&
Special weather statement, Jun 26, 4:47 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 PM EDT TUE JUN 26 2007

INZ037-039-046>048-054>056-262145-
BOONE-HAMILTON-HANCOCK-HENDRICKS-JOHNSON-MARION-MORGAN-SHELBY-
447 PM EDT TUE JUN 26 2007

...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH...

NUMEROUS THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE INDIANAPOLIS
METRO AREA THROUGH 545 PM EDT. THESE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS...WIND GUSTS AROUND 40 MPH...FREQUENT LIGHTNING...AND
PERHAPS SOME SMALL HAIL. PONDING OF WATER WILL OCCUR ON AREA ROADS.
BE ALERT FOR FLOODING OF LOW LYING AREAS.

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.